Hip problems post pelvic radiotherapy

In July 2013 in was diagnosed with Endometrial stromal sarcoma, I underwent 26 sessions of pelvic radiotherapy followed by two doses of brachytherapy.

soon after finishing the treatment I noticed a tightening around my hips and altered sensations in legs. Over the last few years I have had constant tightness in my hips but I have also experienced several episodes of being unable to move my legs properly, having to think about moving my legs when I’m walking, unable to lift my legs properly and an dull toothache like pain in my legs.

The drs seem unable to give me an answer as to why this is happening, I am sometimes made to feel like I’m making it up- which is very frustrating!

 I am very motivated to improve my fitness, I do Pilates and use an exercise bike but it is always a bit of a struggle.

l wondered if anyone else is experiencing similar problems post pelvic radiotherapy 

Parents
  • Hi Fran,

    I can related to what you're going through. 

    I was treated for endometrial cancer in August of this year.  Since then I have experienced constant nagging ache in the small of my back, in my hips and all down the outside of my legs.  Also a stiffness and lack of mobility in that area.

    I've tried exercise, I've tried resting, nothing helps.

    I would appreciate it if people have found a solution to this problem.

    Kind regards

    Anne F

  • Thanks for responding.  

    I don't usually do social media, but I'll look out for your page!

    Best 

     

    Anne

  • Like early posts I have had Radiotherapy with chemo for bowel cancer 5 plus years ago.

    Increasingly worsening pain with right hip. MRI last week showed end stage osteoarthritis. Hips BEFORE treatment perfect as per pictures taken. 

    It does not appear to be widely known that radiotherapy can cause avascular necrosis. The elasticity of soft connective tissue is also seriously compromised. Physiotherapist and nurses do seem to have some awareness of same. 

    I have worked hard on same for past years but now know I need to do something about my hip. Experts are not rely familiar with long term effects of treatment. Educate them. Make noise. Do not just accept it so improve as I did.

    Best of luck to you all. 

Reply
  • Like early posts I have had Radiotherapy with chemo for bowel cancer 5 plus years ago.

    Increasingly worsening pain with right hip. MRI last week showed end stage osteoarthritis. Hips BEFORE treatment perfect as per pictures taken. 

    It does not appear to be widely known that radiotherapy can cause avascular necrosis. The elasticity of soft connective tissue is also seriously compromised. Physiotherapist and nurses do seem to have some awareness of same. 

    I have worked hard on same for past years but now know I need to do something about my hip. Experts are not rely familiar with long term effects of treatment. Educate them. Make noise. Do not just accept it so improve as I did.

    Best of luck to you all. 

Children
No Data